Trace Theorems for Sobolev Spaces on Lipschitz Domains. Necessary Conditions
Annales mathématiques Blaise Pascal, Volume 14 (2007) no. 2, pp. 187-197.

A famous theorem of E. Gagliardo gives the characterization of traces for Sobolev spaces W 1,p Ω for 1p< when Ω N is a Lipschitz domain. The extension of this result to W m,p Ω for m2 and 1<p< is now well-known when Ω is a smooth domain. The situation is more complicated for polygonal and polyhedral domains since the characterization is given only in terms of local compatibility conditions at the vertices, edges, .... Some recent papers give the characterization for general Lipschitz domains for m=2 in terms of global compatibility conditions. Here we give the necessary compatibility conditions for m3 and we prove how the local compatibility conditions can be derived.

DOI: 10.5802/ambp.232
Giuseppe Geymonat 1

1 Laboratoire de Mécanique et de Génie Civil, UMR 5508 CNRS, Université Montpellier II Place Eugène Bataillon 34695 Montpellier Cedex 5 France
@article{AMBP_2007__14_2_187_0,
     author = {Giuseppe Geymonat},
     title = {Trace {Theorems} for {Sobolev} {Spaces} on {Lipschitz} {Domains.} {Necessary} {Conditions}},
     journal = {Annales math\'ematiques Blaise Pascal},
     pages = {187--197},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {14},
     number = {2},
     year = {2007},
     doi = {10.5802/ambp.232},
     mrnumber = {2369871},
     zbl = {1161.46019},
     language = {en},
     url = {https://ambp.centre-mersenne.org/articles/10.5802/ambp.232/}
}
TY  - JOUR
AU  - Giuseppe Geymonat
TI  - Trace Theorems for Sobolev Spaces on Lipschitz Domains. Necessary Conditions
JO  - Annales mathématiques Blaise Pascal
PY  - 2007
DA  - 2007///
SP  - 187
EP  - 197
VL  - 14
IS  - 2
PB  - Annales mathématiques Blaise Pascal
UR  - https://ambp.centre-mersenne.org/articles/10.5802/ambp.232/
UR  - https://www.ams.org/mathscinet-getitem?mr=2369871
UR  - https://zbmath.org/?q=an%3A1161.46019
UR  - https://doi.org/10.5802/ambp.232
DO  - 10.5802/ambp.232
LA  - en
ID  - AMBP_2007__14_2_187_0
ER  - 
%0 Journal Article
%A Giuseppe Geymonat
%T Trace Theorems for Sobolev Spaces on Lipschitz Domains. Necessary Conditions
%J Annales mathématiques Blaise Pascal
%D 2007
%P 187-197
%V 14
%N 2
%I Annales mathématiques Blaise Pascal
%U https://doi.org/10.5802/ambp.232
%R 10.5802/ambp.232
%G en
%F AMBP_2007__14_2_187_0
Giuseppe Geymonat. Trace Theorems for Sobolev Spaces on Lipschitz Domains. Necessary Conditions. Annales mathématiques Blaise Pascal, Volume 14 (2007) no. 2, pp. 187-197. doi : 10.5802/ambp.232. https://ambp.centre-mersenne.org/articles/10.5802/ambp.232/

[1] R. A. Adams; J. J. F. Fournier Sobolev spaces. Second edition, Academic Press, New York, 2003 | Zbl

[2] A. Buffa; G. Geymonat On the traces of functions in W 1,p (Ω) for Lipschitz domains in 3 , C. R. Acad. Sci. Paris, Série I, Volume 332 (2001), pp. 699-704 | MR | Zbl

[3] A. Buffa; Jr P. Ciarlet On traces for functional spaces related to Maxwell’s equations. Part I: an integration by parts formula in Lipschitz Polyedra, Math. Meth. Appl. Sci., Volume 24 (2001), pp. 9-30 | DOI | Zbl

[4] Zhonghai Ding A proof of the trace theorem of Sobolev spaces on Lipschitz domains, Proc. A. M. S., Volume 124 (1996), pp. 591-600 | DOI | MR | Zbl

[5] R. G. Durán; M. A. Muschietti On the traces of W 2,p Ω for a Lipschitz domain, Rev. Mat. Complutense, Volume XIV (2001), pp. 371-377 | MR | Zbl

[6] E. Gagliardo Caratterizzazioni delle tracce sulla frontiera relative ad alcune classi di funzioni in n-variabili, Rend. Sem. Mat. Univ. Padova, Volume 27 (1957), pp. 284-305 | Numdam | MR | Zbl

[7] G. Geymonat; F. Krasucki On the existence of the airy function in Lipschitz domains. Application to the traces of H 2 , C. R. Acad. Sci. Paris, Série I, Volume 330 (2000), pp. 355-360 | MR | Zbl

[8] P. Grisvard Elliptic boundary value problems in nonsmooth domains, Pitman, London, 1985 | Zbl

[9] J. Nečas Les méthodes directes en théorie des équations elliptiques, Masson, Paris, 1967 | MR

Cited by Sources: